MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK DIALYSIS BUTTERFLY TRICOT, HYDROCOLLID; CATHETER SECUREMENT DEVICE

BARD ACCESS SYSTEMS STATLOCK DIALYSIS BUTTERFLY TRICOT, HYDROCOLLID; CATHETER SECUREMENT DEVICE
Catalog Number DI0120CE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the retainer door doesn¿t lock properly and opens after it is closed cannot be verified from the two photographs that were provided for investigation.Photo #1 of 2 showed a statlock device with the retainer door open.It appears that one side of the paper backing is attached to the adhesive side of the substrate.The statlock is attached to the labeling, which shows part number di0120ce and lot number juzjf056.Photo #2 of 2 showed the locking barbs on the retainer door.No damage was noted.While the exact cause of the reported event cannot be determined due to the sample condition.Potential contributing factors of this complaint include adhesive that prevented proper locking of the retainer.The position/type of device being secured in the retainer may also affect the retention properties of the statlock stabilization device.A lot history review (lhr) of juzjf056 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported that the "clamshell" on the statlock did not lock properly and opened after closing it.No patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the retainer door doesn't lock properly and opens after it was closed was confirmed as manufacturing related.The reported event could be related to an inadvertent application of adhesive in the locking area of this unit during the manufacturing process.One statlock device was returned for investigation.A visual observation of the returned statlock device revealed that the adhesive backing was still attached to the substrate, which indicates that the product had not been used.A functional test revealed that the retainer had some retention force, but could be opened without pushing in on the button to unlock the locking arms.A microscopic examination of the sample revealed adhesive under the edge of the locking arm retainer, which would prevent the barbs on the locking arm from sliding underneath the edge.The complaint sample was forwarded to the manufacturing facility for further review.

Brand Name
STATLOCK DIALYSIS BUTTERFLY TRICOT, HYDROCOLLID
Common Device Name
CATHETER SECUREMENT DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6341859
Report Number3006260740-2017-00117
Device Sequence Number13713739
Product Code KMK
UDI-Device Identifier00801741081644
UDI-Public(01)00801741081644(17)180930(10)JUZJF056
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberDI0120CE
Device Lot NumberJUZJF056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1